Ask a Doctor and Get an Answer to Your Medical Question ASAP
Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.
Have you lost any weight recently?
Please enter chat and use reply to respond.
lost 10 lbs last year and now its back on
Okay, do you feel that this is the redundant (extra) skin that is hanging down like an apron or do you think this belly is due to fat?
it is definitely fat
Alright, what is your body weight and your height?
12stone 7lbs and 5'2"
Okay. Your BMI is 30.7, according to this you are obese.
Your ideal weight should be 7 to 8 stone.
Now, there are two ways of getting that belly fat down, one is a diet with exercise and the second one is surgically.
Which one do you prefer to inquire about?
I take thyroxine, steroids for copd and cannot take general anasthetic because of my lungs I read this
morning on line that a fatty liver can maake you look pregnant. Exercise is making me very
Well, the liver is on the upper left corner of the abdomen and occupies some part of the center. A fatty liver does not mean a liver that is huge, it simply means that there are fat deposits in the liver. A huge liver is known as hepatomegaly and a fatty liver is not hepatomegaly, they are two different things. So, I am sure it wasn't a certified medical blog or post that you read.
I doubt that it is the liver that is making you look fat.
If general anesthesia is a problem and you are looking to get rid of the excess belly fat you can look towards liposuction under local anesthesia. It is a day care procedure and much easily done.
Being on steroids and thyroxine, you are also not a candidate to take any weight reducing pills since almost all of them cause damage to the liver as well as hamper with thyroid replacement therapy.
do you recommend where i can have this done
I would also suggest that you have your thyroid function tests done, hypothyroidism or an underactive thyroid is a cause of obesity as well.
This is a cosmetic procedure and you will have to consult a plastic surgeon or a dermatologist certified in liposuction.
I can not recommend a particular practice there in the UK, since we are not allowed to, as per the website's policy, however, it is not something very difficult or something which has a difficult learning curve, so any reputed plastic surgeon can help you.
I take thyroxine but I will do what you say so it looks like I will see a plastic surgeon to solve
my horrible problem.
Yes, mean while, you can wear a soft abdominal binder under your tops to keep that belly from hanging and start on some light exercise to keep the muscles well tones.
Do you need any more information from em?
no that's all but my doctor gave me slimming pills which made me feel very ill so he should not
have done so. Yes I will take your advice thank you very much.
I don't think you should be on slimming pills, most of them don't work, and the one's that do work are temporary so as long as you're on them, and the moment you discontinue the fat will come back with a vengeance.
Secondly, they are very damaging for the liver and the thyroid.
yes I thought your advice was better. must go now - thanks again. bye
It was a pleasure.
ou are a very nice man
Please do leave a positive rating for the service. I shall be grateful if you rate 5 stars. Thank you very much.